Maryland, 2007

Flooding and Heavy Snow in Maryland, April 15 to 17, 2007

April 15 to 17, 2007 · NWS LWX · 22 events in 17 counties and zones

A Nor'Easter impacted the Mid Atlantic region on April 15th and 16th. Low pressure off the southeastern coast moved north along the Delmarva.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$116,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A Nor'Easter impacted the Mid Atlantic region on April 15th and 16th. Low pressure off the southeastern coast moved north along the Delmarva. Heavy rain spread north across the region early April 15th, causing flooding by the afternoon and evening. As the low pressure area pushed north and intensified, colder air advanced from the northwest. This allowed rain to change to snow along the upslope region of the Allegheny Front. Winds also increased in the wake of the low, downing trees and power lines across central and lower southern Maryland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 15, 3:05 AM EST, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 15, 3:05 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
405 AM EDT SUN APR 15 2007

.SHORT TERM (TODAY THROUGH TONIGHT)...
WATER VAPOR LOOP SHOWS A WAVE MOVING INTO THE TENNESSEE VALLEY AS A
SECOND SHORT WAVE DROPS SOUTH INTO THE MIDWEST. ACARS 400-250MB WIND
OBSERVATIONS REVEAL A POSITIVELY TILTED UPPER LEVEL TROUGH ACROSS
THE MIDDLE MISSISSIPPI RIVER VALLEY...WITH A 120-160KT SOUTHWESTERLY
JET EXTENDING FROM THE PLAINS THROUGH THE EASTERN GREAT LAKES. 03Z
SURFACE ANALYSIS PLACED A 1001MB CYCLONE IN EASTERN KENTUCKY...ALONG
THE NEXT COLD FRONT. A WARM FRONT EXTENDED NORTHEAST FROM A 1002MB
CYCLONE IN EAST CENTRAL ALABAMA THROUGH CENTRAL NORTH CAROLINA.

ACARS UPPER LEVEL WIND DATA HAS BEEN ABLE TO SHOW A SUBTLE 120-140KT
SOUTHWESTERLY JETLET ACROSS THE EASTERN GREAT LAKES. PRECIPITATION
ACROSS THE OHIO VALLEY LINES UP WELL WHERE JET COUPLING SEEMS TO BE
OCCURRING. THE FLIP SIDE TO THIS IS THE DEVELOPMENT OF A DRY SLOT
(DRAWN IN FROM BACKSIDE OF SOUTHEAST CONUS CONVECTION) OVERHEAD. AS
THE JETLET ACROSS THE EASTERN GREAT LAKES MOVES AWAY FROM THE
REGION...EXPECT RESULTANT VERTICAL CIRCULATIONS TO DIMINISH.

MEANWHILE...5MB PRESSURE FALLS HAVE BEEN OCCURRING ACROSS CENTRAL
VIRGINIA BETWEEN 3-6Z. THERE IS STILL A DYNAMIC SITUATION ACROSS THE
REGION...EVIDENCED BY SHOWER AND THUNDERSTORM REDEVELOPMENT WITHIN
THE DRYSLOT DURING THE PAST SEVERAL HOURS. ISENTROPIC LIFT OVER THE
WARM FRONT TO THE SOUTHEAST WILL PERSIST THROUGH THE MORNING...WHICH
SHOULD LEAD TO THE REDEVELOPMENT OF MODERATE TO HEAVY RAIN ACROSS
THE REGION. WHILE 00Z MODEL SUITE (ESPECIALLY GFS AND KLWX WRF-NMM)
DID NOT CLEARLY INDICATE BREAK IN PRECIPITATION...OBSERVATIONAL
TRENDS DO SUPPORT MODEL INDICATIONS OF RAIN AXIS DURING THE MORNING
HOURS.

RAIN PROCESS WILL BE EFFICIENT THIS MORNING...OWING TO WARM CLOUD
DEPTH UP TO 15KFT (-5C LEVEL)...PRECIPITABLE WATER VALUES GREATER
THAN 2 STANDARD DEVIATIONS ABOVE CLIMATOLOGY...AND AMOUNT OF LOW
LEVEL FORCING ASSOCIATED WITH FRONTOGENESIS.

WARM FRONT MAY LIFT INTO SOUTHEAST ZONES THIS MORNING...WHERE
WARMEST HIGHS ARE INDICATED. COLD ADVECTION WILL BEGIN DURING THE
MID AFTERNOON IN THE HIGHER TERRAIN...WHERE COOLING TEMPERATURES MAY
SUPPORT SNOW SHOWERS MIXING IN WITH RAIN.

TONIGHT WILL BE A TRANSITION PERIOD. AS THE COASTAL STORM DEEPENS
WITHIN THE NEW ENGLAND WATERS...PRESSURE/HEIGHT GRADIENT WILL
SUPPORT STRENGTHENING NORTHWEST WIND GUSTS. WHILE UPPER LOW WILL BE
NEARBY...EXPECT DRYING BOUNDARY LAYER TO CONTRIBUTE TO DRYING
CONDITIONS EAST OF THE MOUNTAINS DURING THE NIGHT. ACROSS THE
UPSLOPE AREAS...00Z NAM AND 21Z SHORT RANGE ENSEMBLES INDICATE
POSSIBILITY OF 1-3 INCHES OF SNOW. WILL HAVE TO MONITOR PAN HANDLE
REGION OF WEST VIRGINIA AND MARYLAND...WITH SUCH STRONG
FLOW...SHOWERS MAY MAKE IT TO THE BLUE RIDGE.

HAVE WARMED UP MOS GUIDANCE TONIGHT GIVEN GUSTY NORTHWEST FLOW.
TEMPERATURES WILL BE CLOSE TO A FREEZE WARNING CRITERIA IN THE
HIGHER TERRAIN ALONG AND WEST OF THE BLUE RIDGE...BUT CONFIDENCE NOT
HIGH ENOUGH TO WARRANT A WATCH FOR SUCH A SMALL AREA.

&&

.AVIATION...
MODERATE TO HEAVY RAIN AXIS EXPECTED TO DEVELOP OVER TERMINALS EARLY
THIS MORNING...CONTINUING TO SUPPORT LIFR-IFR CEILINGS/VISIBILITIES.
DOWNSLOPE COMPONENT INCREASES THIS AFTERNOON...ALLOWING FOR
IMPROVEMENT. GRADIENT BEHIND DEEPENING COASTAL STORM WILL SUPPORT
GUSTY NORTHWEST WINDS THIS EVENING AND OVERNIGHT.

&&

.MARINE...
00Z GFS/ETA MOS AT THOMAS POINT INDICATE SUSTAINED WINDS 25KTS EARLY
THIS MORNING....DECREASING TO 15-20KTS THIS AFTERNOON...BEFORE
INCREASING BACK TO 25KTS TONIGHT. 00Z NAM/GFS PROXIMITY BUFKIT
FORECAST SOUNDINGS INDICATE WIND GUSTS NEARING GALES AFTER
MIDNIGHT.

GALE CONDITIONS EXPECTED FOR MON INTO MON EVENING. EXPECT NW WINDS
OF NEAR SMALL CRAFT TO CONTINUE OVERNIGHT MON NIGHT THROUGH TUE.
WINDS WILL SLACKEN ON WED AND THUR AS WEAK HIGH PRES OVER THE GREAT
LAKES BUILDS ACROSS THE REGION.

&&

.TIDES...
WATER LEVELS ARE CURRENTLY LESS THAN A HALF FOOT BELOW ASTRONOMICAL
PREDICTIONS. THE CHESAPEAKE BAY OPERATIONAL FORECAST SYSTEM AND NOAA
EXTRATROPICAL STORM SURGE MODEL INDICATE WATER LEVELS WILL RISE TO
ABOUT A FOOT ABOVE ASTRONOMICAL PREDICTIONS THIS MORNING. THE LUNAR
PHASE IS WANING TOWARD A NEW MOON (7% FULL).

WATER LEVELS WILL HAVE TO BE MONITORED THIS MORNING AS STRONG
SOUTHEAST FLOW IS EXPECTED ALLOW POSITIVE TIDAL DEPARTURES TO
DEVELOP. DO NOT EXPECT DEPARTURES TO RISE ABOVE NUISANCE COASTAL
FLOOD LEVELS GIVEN THE SPEED OF THE SYSTEM.

EXPECT BLOWOUT CONDITIONS TO DEVELOP TONIGHT INTO EARLY NEXT WEEK AS
THE DEEP COASTAL STORM MOVES OFFSHORE.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
DEEP LOW PRESSURE WILL BRING DREARY AND UNSEASONABLY COLD CONTINUES
THROUGH THURS THEN A MODERATION OF TEMPERATURES BEGINS TOWARDS THE
WEEKEND.

AN UNSEASONABLY DEEP SURFACE LOW PRESSURE CENTER IS PROGGED TO BE
LOCATED SOMEWHERE NEAR NYC. BASED UPON 21Z/14 SREFS CENTRAL PRESSURE
WILL BE 979MB BY 12Z MON. THE 00Z GFS HAS IT DOWN TO 974 MB. BY NOON
ON MON THE LOW BECOMES NEARLY VERTICALLY STACKED WITH THE UPPER
LEVELS AND BEGINS TO FILL. THE LOW WILL DRIFT EAST AND AWAY FROM THE
AREA ON TUE AND WED...THEN HIGH PRESSURE WILL BUILD ACROSS THE
REGION FOR THE LATER PART OF THE WEEK. FOR SATURDAY THE HIGH
NESTLES OVER THE MID ATLANTIC REGION AND PERHAPS GIVES THE AREA
ANOTHER TASTE OF SPRING.

FOR MON...TWO CONCERNS: WINDS AND UPSLOPE SNOW. A VERY TIGHT SURFACE
PRESSURE GRADIENT AND STRONG LOW-LEVEL CYCLONIC FLOW AROUND THE LOW
OVER SOUTHERN NY WILL DOMINATE THE WEATHER. STRONG AND GUSTY
NORTHWEST WINDS ACCROSS THE REGION WILL LIKELY APPROACH WIND
ADVISORY CONDITIONS BUT WILL NOT BE STRONG ENOUGH TO WARRANT ANY
TYPE OF HIGH WIND WARCH. THE OTHER CONCERN WILL BE THE CONTINUATION
OF ACCUMULATING SNOW IN THE FAR WESTERN ZONES IN UPSLOPE PORTIONS.

FOR MON NIGHT...COLD TEMPS ONCE AGAIN ARE FORECAST...WITH SOME SPOTS
ALONG AND TO THE WEST OF THE BLUE RIDGE EXPECTED TO DROP TO NEAR
FREEZING. HOWEVER...STRONG NW CYCLONIC FLOW WILL STILL BE WITH US
WHICH WLL HELP MINIMZIE THREAT OF WIDESPREAD FREEZING CONDITIONS.

FOR TUE...GRADUAL DRYING AND ABATEMENT OF WINDS AS THE SURFACE LOW
PUSHES OUT TO SEA.

FOR WED TO SAT...HIGH PRES OVER THE GREAT LAKES ON WED WILL MOVE
SLOWLY EAST TO A POSITION OVER THE MID ATLANTIC BY LATE FRI. DID NOT
MAKE SIGNIFICANT CHANGES IN THIS PART OF THE LONG TERM...AND
CONTINUED WITH DRY WEATHER AND GRADUAL MODERATION IN TEMPS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH THIS AFTERNOON FOR DCZ001.

MD...FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ004>007-009>011-013-
     014-016>018.

     WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING
     FOR MDZ501.

VA...FLOOD WATCH THROUGH THIS AFTERNOON FOR VAZ036>042-050>057.

WV...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY MORNING
     FOR WVZ501-503.

MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ530>537.

     GALE WARNING FROM 4 AM TO 11 PM EDT MONDAY FOR ANZ530>537.

&&

SHORT TERM/AVIATION/TIDES...ROGOWSKI
LONG TERM...SMZ
MARINE...ROGOWSKI/SMZ
Hazardous weather outlook, Apr 15, 5:07 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 AM EDT SUN APR 15 2007

ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-161000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
607 AM EDT SUN APR 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...TODAY AND TONIGHT

A STRONG LOW CONTINUES TO DEVELOP THIS MORNING OVER WESTERN NORTH
CAROLINA AND MOVE OFF THE COAST NEAR DELAWARE THIS AFTERNOON. THE
LOW WILL MOVE NORTHEAST AND AWAY FROM THE REGION BY LATE MONDAY.

A FLOOD WATCH CONTINUES FOR AREAS EAST OF THE BLUE RIDGE
MOUNTAINS THROUGH THIS AFTERNOON. WIDESPREAD TOTAL STORM RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED IN THE WATCH AREA...WITH
SOME AMOUNTS AROUND THREE INCHES POSSIBLE OVER EASTERN MARYLAND...
NORTHERN AND NORTH CENTRAL VIRGINIA...AND ALONG THE EASTERN
SLOPES OF THE BLUE RIDGE. THIS COULD CAUSE FLOODING OF CREEKS...STREAMS
...AND LOW LYING URBAN AREAS. THE HEAVIEST RAIN IS EXPECTED
THROUGH THE MORNING HOURS...AND SHOULD TAPER OFF FROM WEST TO EAST
THIS AFTERNOON.

A WINTER STORM WATCH IS IN EFFECT ACROSS THE WESTERN SLOPES OF THE
ALLEGHENY MOUNTAINS FROM THIS EVENING THROUGH MONDAY MORNING.
POTENTIAL TOTAL SNOWFALL OF 2 UP TO 5 INCHES IS POSSIBLE.

ALSO...TEMPERATURES IN SOME SPOTS ALONG AND WEST OF THE BLUE RIDGE
TONIGHT COULD DIP TO NEAR FREEZING. GUSTY NORTHWEST WINDS
DEVELOPING TONIGHT SHOULD HELP DRY PAVED SURFACES LATE THIS
AFTERNOON AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TIDAL WATER LEVELS ON THE POTOMAC AND THE MARYLAND PORTION OF THE
CHESAPEAKE BAY ARE NOT EXPECTED TO RISE ABOVE NUISANCE COASTAL
FLOOD LEVELS OWING TO THE RAPID MOVEMENT OF THE LOW. WITH STRONG
NORTHWEST WINDS EXPECTED...BLOW OUT TIDES ARE LIKELY ON MONDAY
INTO TUESDAY.

UPSLOPE SNOWFALL IS LIKELY TO CONTINUE ALONG THE WESTERN RIDGES OF THE
ALLEGHENY FRONT MONDAY.

AS THE LOW DEEPENS AND MOVES UP THE COAST STRONG NORTHWEST WINDS
OF 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH ARE LIKELY ON MONDAY INTO
MONDAY NIGHT. ON THE WATERS...GALE WARNINGS ARE IN EFFECT FOR THE
MARYLAND PORTION OF THE CHESAPEAKE BAY AND THE ENTIRE TIDAL
POTOMAC FOR MONDAY AND MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME...
REPORTS OF SIGNIFICANT PRECIPITATION OR FLOODING ARE REQUESTED TO
BE RELAYED TO THE NATIONAL WEATHER SERVICE OFFICE IN STERLING
VIRGINIA.

REMOTE SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY.

SMZ/ROGOWSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 high wind, 9 flood, 1 heavy snow. Local standard time, as filed.

Flood, Anne Arundel

When
April 15, 8:00 AM EST to 7:00 PM EST
Where
Anne Arundel County, Ft Meade to Linthicum Hgts
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
39.070, -76.750

Newspapers reported several roads closed due to flooding across the eastern portion of the county. Heavy rains caused a mudslide which closed the Baltimore/Washington Parkway near Linthicum. A Trained Spotter reported flooding at Fort Meade.

Flood, Prince George'S

When
April 15, 8:00 AM EST to 8:00 PM EST
Where
Prince George'S County, District Hgts to Bowie
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.850, -76.870

Emergency Management reported flooding on Marlboro Racetrack Road in Upper Marlboro, MD. Newspapers reported flooding on Governor Bridge Road near the Prince Georges County line. An apartment complex in District Heights reported a foot and a half of water flooding some units.

Flood, Baltimore

When
April 15, 12:00 PM EST to 8:00 PM EST
Where
Baltimore County, Stevenson
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.420, -76.720

A Trained Spotter reported flooding along the Jones Falls on Greenspring Valley Road in Stevenson, MD.

Flood, Baltimore City (C)

When
April 15, 12:00 PM EST to 8:00 PM EST
Where
Baltimore City (C) County, Hampden
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.350, -76.630

A Trained Spotter reported flooding in the Hampden area of Baltimore.

Flood, St. Mary'S

When
April 15, 12:00 PM EST to 8:00 PM EST
Where
St. Mary'S County, Mechanicsville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.430, -76.730

A Trained Spotter reported flooding on Mechanicsville Road at Route 234.

Flood, Howard

When
April 15, 1:30 PM EST to 8:00 PM EST
Where
Howard County, 1 mi SE of Savage
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.120, -76.817

A Trained Spotter reported that the Little Patuxent River overflowed its banks along Brock Bridge Road southeast of Savage, MD.

Flood, Frederick

When
April 15, 2:00 PM EST to 10:00 PM EST
Where
Frederick County, Buckeystown to Emmitsburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.330, -77.430

Emergency Management reported that Irishtown Road at North Seton Avenue was closed due to flooding in Emmitsburg, MD. Newspapers reported that a car drove past High Water signs and became stuck on Michaels Mill Road in Buckeyestown.

Flood, Montgomery

When
April 15, 2:00 PM EST to 7:00 PM EST
Where
Montgomery County, Colesville to Damascus
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.080, -77.000

Emergency Management reported that Seneca Creek overflowed its banks, flooding Rifle Road in Darnestown, MD. A Trained Spotter reported flooding of small creeks and streams in Northwest branch park in Colesville, MD.

Flood, Allegany

When
April 15, 3:00 PM EST to 8:00 PM EST
Where
Allegany County, Flintstone
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.700, -78.570

A Trained Spotter reported flooding of Town Creek in Flintstone, MD.

High Wind, Calvert

When
April 16, 5:00 AM EST to 6:00 PM EST
Where
Calvert forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
38.535, -76.531 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines.

High Wind, Charles

When
April 16, 5:00 AM EST to 6:00 PM EST
Where
Charles forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
38.474, -77.013 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines.

High Wind, Frederick

When
April 16, 5:00 AM EST to 6:00 PM EST
Where
Frederick forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.472, -77.398 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines. Several schools closed early due to the power outages.

High Wind, Montgomery

When
April 16, 5:00 AM EST to 6:00 PM EST
Where
Montgomery forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper

Thousands were left without power when high winds downed trees and power lines. Several schools closed early due to the power outages. River Road at the Capitol Beltway (Interstate 495) was closed with downed trees and limbs.

High Wind, Prince Georges

When
April 16, 5:00 AM EST to 6:00 PM EST
Where
Prince Georges forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
38.830, -76.847 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines. Several schools closed early due to the power outages. A newly built baseball dugout in Laurel was destroyed.

High Wind, St. Mary'S

When
April 16, 5:00 AM EST to 6:00 PM EST
Where
St. Mary'S forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
38.216, -76.529 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines. An Automated Surface Observation at Patuxent River Naval Air Station reported a wind gust of 52 knots.

High Wind, Howard

When
April 16, 5:00 AM EST to 6:00 PM EST
Where
Howard forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media

Broadcast media reported wires down on Highway 27 north of Damascus, MD.

High Wind, Anne Arundel

When
April 16, 10:00 AM EST to 6:00 PM EST
Where
Anne Arundel forecast zone
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Newspaper
Coordinates
38.994, -76.568 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines. Power outages forced several schools to close early. |Around noon, a Russett man became trapped under a falling tree. He was found nearly 6 hours later with hypothermia and leg injuries.

High Wind, Carroll

When
April 16, 10:00 AM EST to 6:00 PM EST
Where
Carroll forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.563, -77.022 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines. Power outages forced several schools to close early.

High Wind, Harford

When
April 16, 10:00 AM EST to 6:00 PM EST
Where
Harford forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper

Thousands were left without power when high winds downed trees and power lines. Power outages forced several schools to close early.

High Wind, Northern Baltimore

When
April 16, 10:00 AM EST to 6:00 PM EST
Where
Northern Baltimore forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.443, -76.616 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines. Power outages forced several schools to close early.

High Wind, Southern Baltimore

When
April 16, 10:00 AM EST to 6:00 PM EST
Where
Southern Baltimore forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.367, -76.614 (the zone’s center; the record gives no point)

Thousands were left without power when high winds downed trees and power lines. Power outages forced several schools to close early.

Heavy Snow, Extreme Western Allegany

When
April 16, 12:00 PM EST to April 17, 5:00 AM EST
Where
Extreme Western Allegany forecast zone
Reported by
COOP Observer
Coordinates
39.622, -78.699 (the zone’s center; the record gives no point)

A Cooperative Observer reported 7 inches of snow 1 mile west of Frostburg, MD.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25778, 25785, 25779, 25780, 25786, 25783, 25781, 25784, 25777, 24607, 24608, 24609, 24610, 24611, 24612, 26607, 24599, 24600, 24601, 24602, 24603, 25733.